MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116322
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned sample finds there are multiple tears in the edge seal and shows signs of being folded or rolled.There is one section where a tear at the edge seal travels into the mesh monofilament.This is a result of the mesh likely being pulled on / handled with force at this location which is indicated by the contamination found at this location.Based on the event as reported and sample condition found, the root cause is user/device interface while prepping the mesh for use.No manufacturing anomalies were found.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in august 2022.Sample evaluated.
 
Event or Problem Description
As reported the customer was using the 3d max mid mesh and when they rolled it around the trocar for insertion it cracked along the inferior edge of the mesh.In follow up it was reported that, during a robotic right femoral hernia repair, upon opening the package of 3dmax mid mesh, the edge of the mesh was noted to be cracked.It was reported that the mesh was never rolled or inserted into the trocar.As reported a new 3dmax mid mesh was used for the case without any further issues.There was no reported patient injury.

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16522721
Report Number1213643-2023-00083
Device Sequence Number14057248
Product Code FTL
UDI-Device Identifier00801741200793
UDI-Public(01)00801741200793
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0116322
Device Lot NumberHUGTAB17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown